1. Patients launch a $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
August 8th - What is the one thing about suffering with severe ME that the world needs to know?
Andrew Gladman brings our coverage of the Understanding & Remembrance Day for Severe ME, airing the voice of patients ...
Discuss the article on the Forums.

Did great on gaba then felt horrible. Opinions about why?

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by Healthy Someday, Aug 24, 2013.

  1. Healthy Someday

    Healthy Someday

    Messages:
    21
    Likes:
    2
    Started GABA and felt so relaxed it was amazing. I have POTS and this lowered my heartrate and I felt really good. I had a clearer head. My memory was better. My energy was better. I was only taking 425mg a day in at least 4 divided doses (taking the powder out of the capsule and putting it in a little water). I have adrenal exhaustion so suffer from hypoglycemia and it even helped with that. I read that it helps with glucose sensitivity.

    About 5 days in it started making me feel really sleepy. Then I started feeling really shaky. . . like it was keeping the glucose from getting into my cells. I read that it can raise insulin levels so wonder if that made the hypoglycemia worse after a few days. The hypoglycemia causes high heartrate for me. I struggle with digestion anyway and take digestive enzymes to help it but when I crash I have a really hard time with appetite and eating. It is horrible. I get so depressed with all of it.

    I'm waiting for my 23andme but had my kids tested and based on their results I think I have CBS expression issues. Even though my Sulfate levels are never above 800 using the strips I am extraordinarily sensitive to methylfolate and had a bad, bad crash after starting it (was on hydroxy B12 at the time). I started following Heartfixer's CBS Protocol. The GABA, Moly, and Yasko's CBS drops. I had to re-do my 23andme test because there wasn't enough DNA in my sample so I have the kids results but am waiting again for mine. I already know I am Hetero for MTHFR C677T, as are both my children.

    Am I bouncing from overmethylating to undermethylating?? How can I tell? So confusing trying to figure out what will, on a consistent basis, make me feel better.
  2. helen1

    helen1 Senior Member

    Messages:
    313
    Likes:
    216
    B.C., Canada
    HS, I wonder if the symptoms you're experiencing are due to taking GABA 5 days in a row and quite a lot too. This would start reducing your own production of GABA. I don't know how long it takes to slow down or shut off your own production but have read that this does occur. I always space out my use of GABA to avoid the negative feedback loop.

    But on second thought, I would have thought low GABA levels would result in a tired but wired feeling and insomnia, not sleepiness. How's it going now?
  3. caledonia

    caledonia

    Messages:
    2,717
    Likes:
    1,310
    Cincinnati, OH, USA
    I was taking 1/2 capsule of GABA four times a day. I'm not sure of the mg. Prior to that, I was taking 2 theanines four times a day. The GABA substituted for the theanine, so you can see it was quite a bit more powerful.

    So it sounds like you just need to back off on the dose? The standard method for supp crashing is to discontinue and let all the symptoms clear out until you're back to baseline. Then restart with a much lower dose. To be on the safe side, try 1/8 of the previous dose and if that goes ok, then you can try 1/4 and so on. If 1/8 is not ok, then at least you'll only have 1/8 of the problem you had before.

    Or you can learn self muscle testing which is what I do a lot. It cuts the trial and error time down considerably. There are many videos on Youtube that show how to do it. Once you learn how to ask yes or no questions for is that a good substance for me to take, then you can use a similar procedure to determine amounts.

    For methylfolate, again you may be taking too much. Some people have to start with tiny crumbs. When you restart methylation, you'll be detoxing metals and that can make you feel pretty bad. My symptoms are flu-like aches and extra tired. You want to be taking an amount below what causes those symptoms. You'll still be detoxing, it will just be at a level you can tolerate long term.

    Here's a good article by Ben Lynch on methylfolate side effects: http://mthfr.net/methylfolate-side-effects/2012/03/01/
    helen1 likes this.

See more popular forum discussions.

Share This Page